Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Abilify Withdrawal
    avatar
    Loreal65 posted:
    Hello,

    Has anyone had any problems withdrawing from Abilify? I was on 5 mg. and have been off of it for about a week. My psychiatrist says it can take a couple weeks for the brain/body to adjust.

    It is hard to describe but I just feel "off." I am dealing with dizziness and low motivation, anxiety, and feeling overwhelmed.

    Actually, I don't understand how the psychiatrist didn't have me taper from it. Maybe I should find someone else.
     
    avatar
    heatherfeather9360 responded:
    Hi, are you feeling any better? I had the same nightmare with Abilify. It took me the same amount of time that I took it for it to wear off, which was 7 days. It will get better, I promise. I'm sorry you're going though this.
     
    avatar
    Loreal65 replied to heatherfeather9360's response:
    Hi,

    I started taking it again but at half the dose. This was 5 days ago and I'm feeling feeling almost normal. The dizziness is all but gone.

    I'm going to ask my psychiatrist to safely wean me off this drug.

    It really was a nightmare! I was getting worse as time went on.

    I'm glad you are doing better. Did you wean off it and if so, how did you do it?

    thank you for your concern,

    Laurie


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.